Alert archive / Oklahoma / Tornado Warnings in 2025

Tornado Warning 80, NWS Shreveport, LA

May 20, 2025McCurtain County, Oklahoma; Red River County, Texas

NWS Shreveport, LA issued this tornado warning at May 20, 2025, 1:58 AM CDT for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2025, 1:58 AM CDT (06:58 UTC)
Expired
May 20, 2025, 2:45 AM CDT
In force
47 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties McCurtain County, OK, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 172 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 2:30 AM CDTTSTM WND DMG6 S Millerton, OKTrees down just north of the intersection of State Highway 98 and State Highway 37.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 6:50 PM CDTTornado WatchSPC7 hr
May 20, 1:57 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2025-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2025-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1177 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

583 
WFUS54 KSHV 200658
TORSHV
OKC089-TXC387-200745-
/O.NEW.KSHV.TO.W.0080.250520T0658Z-250520T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
158 AM CDT Tue May 20 2025

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southwestern McCurtain County in southeastern Oklahoma...
  Northwestern Red River County in northeastern Texas...

* Until 245 AM CDT.

* At 158 AM CDT, a severe thunderstorm capable of producing a tornado
  was located 8 miles west of Manchester, or 17 miles southeast of
  Hugo, moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Manchester around 205 AM CDT.
  Idabel around 230 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Redland, Silver City, Kanawha, Farmers Hill, Garvin, Millerton,
Kiomatia, Albion, Woodland, and Golden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3388 9531 3388 9528 3391 9528 3391 9527
      3389 9527 3389 9525 3394 9525 3396 9520
      3394 9516 3397 9516 3406 9491 3380 9482
      3373 9531
TIME...MOT...LOC 0658Z 251DEG 33KT 3382 9529 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

20

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 20, 12:31 AM CDT, 1 hour 27 minutes earlier. Its key messages:

  • Multiple severe thunderstorms will develop along and north of the I-30 corridor this evening and after sunset.
  • Severe thunderstorms that do form in this environment will be capable of all hazards with the highest probability of large hail, EF2+ strength tornadoes, and damaging winds further northwest into Oklahoma.
  • Another round of severe thunderstorms will form tomorrow afternoon as a late-season frontal boundary passage delivers drier air by the middle of the week. Active southwesterly flow aloft and moist southerly surface winds will maintain ample ingredients (3000+J/kg CAPE) for any storms that do form. That also includes kinematics of 30+ 0-1km shear values. Patchy remnant cloud decks have kept more daytime heating from reaching the ground north of I-20, somewhat limiting the beginning of convective activity earlier this afternoon. Temperatures will only fall into the mid-70s tonight as a result of being in the warm sector ahead of the frontal boundary.
Area forecast discussion, May 20, 12:31 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1231 AM CDT Tue May 20 2025

...New AVIATION...

.UPDATE...
Issued at 945 PM CDT Mon May 19 2025

Strong to severe thunderstorms are ongoing across McCurtain
County, OK at the time of this writing, with the primary threat
being large hail and tornadoes. Expect this line to continue to
affect this general area over the next 1-2 hours. Have opted to
leave the Tornado Watch as is, given the uncertainty in the exact
southern extent of the current line and the potential development
of additional development behind this line per recent hi-res
guidance. There still remains a decent chance that this Watch
could be expired for some counties before 2AM. 00z sounding from
SHV is showing a layer of warm air between 850-700mb, helping
increase CIN ahead of a pronounced dryline over Central TX.
Nevertheless, better PVA associated with shortwave activity over
OK should still keep an imminent severe threat along the more
organized line of storms across far northern zones, although
recent radar imagery indicates this activity is becoming more
outflow dominant.

Elsewhere, have eliminated rain chances along and south of I-20
corridor. The remainder of the forecast is on track. Low cloud
development is expected overnight and will continue into early
Tuesday before clearing occurs during frontal passage, especially
across NE TX, SE AR, and far NW LA.

Previous discussion follows, with more details concerning
tomorrow's threat for severe weather.

Kovacik

&&

.SHORT TERM...
(This evening through Tuesday Night)
Issued at 332 PM CDT Mon May 19 2025

.KEY MESSAGES...

- Multiple severe thunderstorms will develop along and north of
  the I-30 corridor this evening and after sunset.

- Severe thunderstorms that do form in this environment will be
  capable of all hazards with the highest probability of large
  hail, EF2+ strength tornadoes, and damaging winds further
  northwest into Oklahoma.

- Another round of severe thunderstorms will form tomorrow
  afternoon as a late-season frontal boundary passage delivers
  drier air by the middle of the week.

Active southwesterly flow aloft and moist southerly surface winds
will maintain ample ingredients (3000+J/kg CAPE) for any storms
that do form. That also includes kinematics of 30+ 0-1km shear
values. Patchy remnant cloud decks have kept more daytime heating
from reaching the ground north of I-20, somewhat limiting the
beginning of convective activity earlier this afternoon.
Temperatures will only fall into the mid-70s tonight as a result
of being in the warm sector ahead of the frontal boundary.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 332 PM CDT Mon May 19 2025

By the middle of the week, the most significant difference from
pre-frontal conditions and post-frontal conditions will be with
dew points as the 60-degree isodrosotherm sinks further south of
the I-20 corridor. Above-average temperatures will continue
through the rest of the week with a warm frontal boundary
returning by next weekend (muggy weather will also return by
then). Rain chances will increase gradually later next week in a
more diurnally-driven fashion. /16/

&&

.AVIATION...
(06Z TAFS)
Issued at 1223 AM CDT Tue May 20 2025

Look for MVFR ceilings to quickly overspread our entire airspace
in advance of a convective line of storms that will precede a cold
front moving into our region from the I-35 Corridor. Tried to time
this convective line through our airspace later this morning and
through the afternoon, followed by a return to VFR conditions with
a wind shift. Look for reduced VSBYS and stronger wind gusts with
any organized strong to severe line of storms that impacts our
terminals later this morning and through the day.

13

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 224 AM CDT Mon May 19 2025

Spotter activation may be needed this afternoon and evening,
mainly for areas along and northwest of a line from Tyler, TX to
Texarkana.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  92  67  92 /   0   0   0  10
MLU  63  88  65  89 /  10   0   0   0
DEQ  55  86  59  84 /   0   0   0  10
TXK  60  90  63  88 /   0   0   0  10
ELD  58  89  61  89 /   0   0   0  10
TYR  61  89  66  88 /   0   0   0  20
GGG  59  89  64  90 /   0   0   0  10
LFK  63  91  67  93 /   0   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...16
LONG TERM....16
AVIATION...13

In the hours before

Special weather statement, May 19, 10:00 PM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1000 PM CDT Mon May 19 2025

ARZ050-OKZ077-200330-
Sevier AR-McCurtain OK-
1000 PM CDT Mon May 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEVIER AND
NORTHEASTERN MCCURTAIN COUNTIES THROUGH 1030 PM CDT...

At 1000 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Wickes, or 21 miles northwest of De Queen, moving east
at 45 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hochatown, Gillham, Plunketville, Watson, and Smithville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Arkansas...and southeastern Oklahoma.

&&

LAT...LON 3419 9447 3419 9429 3410 9429 3414 9474
      3451 9465 3451 9446
TIME...MOT...LOC 0300Z 265DEG 39KT 3427 9461

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

53
Special weather statement, May 19, 10:25 PM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1025 PM CDT Mon May 19 2025

ARZ050-051-OKZ077-200400-
Howard AR-Sevier AR-McCurtain OK-
1025 PM CDT Mon May 19 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN SEVIER...HOWARD AND
CENTRAL MCCURTAIN COUNTIES THROUGH 1100 PM CDT...

At 1025 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Opal to Grannis to Broken Bow. Movement
was east at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Eagletown, Broken Bow, Lockesburg, Umpire, De Queen, Hochatown,
Millerton, Geneva, Athens, Muddy Fork, Lebanon, Holly Creek, Glover,
Burg, Garvin, Center Point, Gillham, Dierks, Provo, and West Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Arkansas...and southeastern Oklahoma.

&&

LAT...LON 3419 9447 3419 9425 3436 9425 3435 9394
      3419 9392 3418 9382 3398 9383 3394 9516
      3436 9450 3442 9447
TIME...MOT...LOC 0325Z 266DEG 38KT 3454 9406 3425 9434 3402 9474

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

53
Local storm report, May 19, 10:50 PM CDT, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1050 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     Hail             Broken Bow              34.03N 94.74W
05/19/2025  E0.88 Inch       McCurtain          OK   Public

            Reported in Downtown Broken Bow.

&&

20
Special weather statement, May 19, 10:51 PM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1051 PM CDT Mon May 19 2025

ARZ050-051-200415-
Howard AR-Sevier AR-
1051 PM CDT Mon May 19 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN SEVIER AND HOWARD
COUNTIES THROUGH 1115 PM CDT...

At 1051 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Little Missouri Falls Recreation Area to 7
miles southwest of Umpire to near Horatio. Movement was east at 30
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lockesburg, Umpire, De Queen, Geneva, Athens, Muddy Fork, Lebanon,
Burg, Center Point, Gillham, Dierks, Provo, and Corinth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Arkansas...and southeastern Oklahoma.

&&

LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
      3418 9382 3400 9382 3398 9383 3396 9448
      3419 9437 3419 9424 3427 9424 3427 9426
      3436 9425
TIME...MOT...LOC 0351Z 261DEG 28KT 3444 9395 3422 9417 3397 9438

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

53
Special weather statement, May 20, 12:08 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1208 AM CDT Tue May 20 2025

ARZ050-051-059-OKZ077-200545-
Howard AR-Sevier AR-Little River AR-McCurtain OK-
1208 AM CDT Tue May 20 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LITTLE RIVER...
SEVIER...HOWARD AND EASTERN MCCURTAIN COUNTIES THROUGH 1245 AM CDT...

At 1208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Vandervoort to 10 miles west
of Gillham to 10 miles west of Horatio to 11 miles southeast of
Broken Bow to 9 miles south of Idabel. Movement was northeast at 50
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eagletown, Silver Ridge, Moon, Cerrogordo, Geneva, Watson, Central,
Goodwater, Shinewell, Muddy Fork, Haworth, America, Center Point,
Horatio, Provo, West Line, Corinth, Winthrop, Bellview, and Bokhoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Arkansas...southeastern Oklahoma...and northeastern Texas.

&&

LAT...LON 3419 9447 3419 9425 3436 9425 3435 9394
      3419 9392 3418 9382 3395 9383 3373 9478
      3374 9482 3377 9482 3376 9483 3373 9482
      3375 9487 3385 9470 3393 9461 3415 9457
      3451 9462 3451 9446
TIME...MOT...LOC 0508Z 244DEG 50KT 3437 9455 3419 9450 3397 9454 3388
9463 3377 9482

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, May 20, 1:56 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
156 AM CDT Tue May 20 2025

ARZ059>061-070-200800-
Hempstead AR-Little River AR-Miller AR-Nevada AR-
156 AM CDT Tue May 20 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LITTLE RIVER...
HEMPSTEAD...NORTH CENTRAL MILLER AND NORTHERN NEVADA COUNTIES THROUGH
300 AM CDT...

At 156 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jessieville to near Rockwell to 7 miles
northeast of Halfway to Blevins to near Ogden. Movement was northeast
at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fulton, Bright Star, McCaskill, Sutton, Emmet, Washington, Boughton,
Perrytown, McNab, Millwood, Oakhaven, Ogden, Laneburg, Red Bluff,
Prescott, Ozan, Blevins, and Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Arkansas...and northeastern Texas.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southwestern Arkansas...and northeastern Texas.

&&

LAT...LON 3396 9362 3395 9353 3396 9347 3395 9342
      3396 9338 3390 9330 3388 9331 3384 9329
      3383 9326 3383 9323 3380 9318 3381 9314
      3358 9344 3356 9406 3357 9407 3357 9411
      3375 9390 3375 9383 3380 9383 3398 9363
TIME...MOT...LOC 0656Z 246DEG 33KT 3467 9308 3440 9310 3418 9325 3387
9360 3362 9400

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:14 PM CDTSevere Thunderstorm WarningSHVMcCurtain46 min
May 19, 8:56 PM CDTSpecial Weather StatementSHVMcCurtain64 min
May 19, 9:20 PM CDTSevere Thunderstorm WarningSHVMcCurtain40 min
May 19, 9:36 PM CDTFlash Flood WarningSHVMcCurtain3 hr
May 19, 10:00 PM CDTSpecial Weather StatementSHVMcCurtain30 min
May 19, 10:25 PM CDTSpecial Weather StatementSHVMcCurtain35 min
May 19, 11:23 PM CDTSevere Thunderstorm WarningSHVMcCurtain41 min
May 20, 1:09 AM CDTSevere Thunderstorm WarningSHVMcCurtain66 min
May 20, 2:37 AM CDTTornado WarningSHVMcCurtain38 min
May 20, 3:07 AM CDTSevere Thunderstorm WarningSHVMcCurtain38 min
May 20, 2:33 AM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Morris, Titus42 min
May 20, 3:14 AM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Morris, Titus46 min
May 20, 3:59 AM CDTSevere Thunderstorm WarningSHVCass46 min

Nearby

Tornado Warnings in Oklahoma, 2025Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.